Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 17, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jul 5, 2020, 1:35 PM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jul 7, 2020, 10:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2020, 1:35 PM PDT (20:35 UTC)
- In effect from
- Jul 7, 2020, 10:00 AM PDT
- Expired
- Jul 7, 2020, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4224 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
866 WWUS85 KVEF 052035 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 135 PM PDT Sun Jul 5 2020 AZZ101-102-NVZ461-463>466-060445- /O.UPG.KVEF.FW.A.0010.200707T1700Z-200708T0300Z/ /O.NEW.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 135 PM PDT Sun Jul 5 2020 /135 PM MST Sun Jul 5 2020/ ...RED FLAG WARNING IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 10 AM PDT /10 AM MST/ to 8 PM PDT /8 PM MST/ Tuesday. The Fire Weather Watch is no longer in effect. * TIMING...10 AM PDT/MST to 8 PM MDT/MST Tuesday. * WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...5 to 10 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other outdoor activities that may result in sparks or flames are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
8 follow-up statements
013 WWUS85 KVEF 052131 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 231 PM PDT Sun Jul 5 2020 AZZ101-102-NVZ461-463>466-061200- /O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 231 PM PDT Sun Jul 5 2020 /231 PM MST Sun Jul 5 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH... * TIMING...10 AM PDT/MST to 8 PM PDT/MST Tuesday. * WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...5 to 10 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other outdoor activities that may result in sparks or flames are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
414 WWUS85 KVEF 060856 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 156 AM PDT Mon Jul 6 2020 AZZ101-102-NVZ461-463>466-062300- /O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 156 AM PDT Mon Jul 6 2020 /156 AM MST Mon Jul 6 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH... * TIMING...10 AM PDT/MST to 8 PM PDT/MST Tuesday. * WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...5 to 10 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other outdoor activities that may result in sparks or flames are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
159 WWUS85 KVEF 060916 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 216 AM PDT Mon Jul 6 2020 AZZ102-062300- /O.NEW.KVEF.FW.A.0011.200708T1700Z-200709T0300Z/ /O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/ Northwest Deserts/Northwest Plateau- 216 AM MST Mon Jul 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST TUESDAY FOR STRONG WINDS AND LOW RH... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RH... The National Weather Service in Las Vegas has issued a Fire Weather Watch, which is in effect from Wednesday morning through Wednesday evening. * TIMING...10 AM PDT/MST to 8 PM PDT/MST Tuesday for Red Flag Warning. 10 AM PDT/MST to 8 PM PDT/MST Wednesday for Fire Weather Watch. * WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...5 to 10 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other outdoor activities that may result in sparks or flames are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ AZZ101-NVZ461-463>466-062300- /O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/ Lake Mead NRA/Colorado River-AZ side-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 216 AM PDT Mon Jul 6 2020 /216 AM MST Mon Jul 6 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH... * TIMING...10 AM PDT/MST to 8 PM PDT/MST Tuesday. * WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...5 to 10 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other outdoor activities that may result in sparks or flames are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
765 WWUS85 KVEF 061953 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1253 PM PDT Mon Jul 6 2020 AZZ102-071100- /O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/ /O.CON.KVEF.FW.A.0011.200708T1700Z-200709T0300Z/ Northwest Deserts/Northwest Plateau- 1253 PM MST Mon Jul 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST TUESDAY FOR STRONG WINDS AND LOW RH... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RH... * TIMING...10 AM PDT/MST to 8 PM PDT/MST Tuesday for Red Flag Warning. 10 AM PDT/MST to 8 PM PDT/MST Wednesday for Fire Weather Watch. * WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH. Confidence is higher that the strong winds will occur on Tuesday than on Wednesday. * HUMIDITY...5 to 10 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other outdoor activities that may result in sparks or flames are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ AZZ101-NVZ461-463>466-071100- /O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/ Lake Mead NRA/Colorado River-AZ side-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 1253 PM PDT Mon Jul 6 2020 /1253 PM MST Mon Jul 6 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH... * TIMING...10 AM PDT/MST to 8 PM PDT/MST Tuesday. * WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...5 to 10 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other outdoor activities that may result in sparks or flames are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
367 WWUS85 KVEF 062026 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 126 PM PDT Mon Jul 6 2020 AZZ102-071100- /O.UPG.KVEF.FW.A.0011.200708T1700Z-200709T0300Z/ /O.NEW.KVEF.FW.W.0018.200708T1700Z-200709T0300Z/ /O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/ Northwest Deserts/Northwest Plateau- 126 PM MST Mon Jul 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM MST Wednesday. This replaces the Fire Weather Watch which had been in effect. * WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...5 to 10 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other outdoor activities that may result in sparks or flames are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-NVZ461-463>466-071100- /O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/ Lake Mead NRA/Colorado River-AZ side-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 126 PM PDT Mon Jul 6 2020 /126 PM MST Mon Jul 6 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 461, 463, 464, 465, AND 466... * TIMING...10 AM PDT/MST to 8 PM PDT/MST Tuesday. * WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...5 to 10 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other outdoor activities that may result in sparks or flames are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
615 WWUS85 KVEF 071053 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 353 AM PDT Tue Jul 7 2020 AZZ102-072300- /O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/ /O.CON.KVEF.FW.W.0018.200708T1700Z-200709T0300Z/ Northwest Deserts/Northwest Plateau- 353 AM MST Tue Jul 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... * WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...5 to 10 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other outdoor activities that may result in sparks or flames are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-NVZ461-463>466-072300- /O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/ Lake Mead NRA/Colorado River-AZ side-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 353 AM PDT Tue Jul 7 2020 /353 AM MST Tue Jul 7 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 461, 463, 464, 465, AND 466... * TIMING...10 AM PDT/MST to 8 PM PDT/MST Tuesday. * WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...5 to 10 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other outdoor activities that may result in sparks or flames are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
206 WWUS85 KVEF 071646 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 946 AM PDT Tue Jul 7 2020 AZZ102-080300- /O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/ /O.CON.KVEF.FW.W.0018.200708T1700Z-200709T0300Z/ Northwest Deserts/Northwest Plateau- 946 AM MST Tue Jul 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... * TIMING...Until 8 PM MST today, and 10 AM MST to 8 PM MST Wednesday. * WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...5 to 10 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other outdoor activities that may result in sparks or flames are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-NVZ461-463>466-080300- /O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/ Lake Mead NRA/Colorado River-AZ side-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 946 AM PDT Tue Jul 7 2020 /946 AM MST Tue Jul 7 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 461, 463, 464, 465, AND 466... * TIMING...Until 8 PM PDT/MST today. * WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...5 to 10 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other outdoor activities that may result in sparks or flames are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
864 WWUS85 KVEF 080259 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 759 PM PDT Tue Jul 7 2020 AZZ102-081700- /O.EXP.KVEF.FW.W.0017.000000T0000Z-200708T0300Z/ /O.CON.KVEF.FW.W.0018.200708T1700Z-200709T0300Z/ Northwest Deserts/Northwest Plateau- 759 PM MST Tue Jul 7 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102......RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... * WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...5 to 10 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other outdoor activities that may result in sparks or flames are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-NVZ461-463>466-080400- /O.EXP.KVEF.FW.W.0017.000000T0000Z-200708T0300Z/ Lake Mead NRA/Colorado River-AZ side-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 759 PM PDT Tue Jul 7 2020 /759 PM MST Tue Jul 7 2020/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 461, 463, 464, 465, AND 466... Winds are quickly decreasing below criteria with sunset, so the Red Flag Warning is being allowed to expire. However, poor recovery is expected tonight, so caution is still advised. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 5, 10:40 AM PDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 5, 10:40 AM PDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1040 AM PDT Sun Jul 5 2020 .SYNOPSIS...Dry conditions, breezy afternoons and temperatures hovering around seasonal averages will persist for the remainder of the weekend and through the work week. Winds will peak on Tuesday resulting in increased fire danger. && .UPDATE...No updates needed this morning, with clear skies, light afternoon breezes and temperatures running within a few degrees of seasonal averages. && .DISCUSSION...Today through next Sunday. The pattern that will carry out the remainder of the holiday weekend and persist through the work week will create a "copy and paste" forecast. In other words, very little day-to-day change is expected with the exception of the magnitude of afternoon breezes. An area of high pressure will build and linger to our southeast. Meanwhile, a parade of troughs will pass to our north. Sandwiched in between these two phenomena, our region will experience both warm temperatures and breezy afternoons. Afternoon highs will hover 3-5 degrees above seasonal averages through the forecast period. Though these temperatures remain below Excessive Heat Warning criteria, the lower deserts and valleys will experience afternoon highs well into the triple-digits. As a result, heat-related precautions should still be taken, particularly for sensitive populations and those in town for the holiday who aren't accustomed to the heat. These precautions include but are not limited to wearing light-colored, loose-fitting clothing, limiting outdoor activity to the cooler parts of the day and staying hydrated. Breezy afternoons will result from passing shortwaves to our north. The most potent of the shortwaves will pass through on Tuesday, which will be our windiest day with gusts 30-35 mph expected, particularly in the higher elevations. These gusts coupled with relative humidities in the single-digits will increase the risk of fire danger Tuesday afternoon. As a result, a Fire Weather Watch is in place for Mohave, Clark and Lincoln counties, which remains in good shape. Decided to hold off on upgrading to a Red Flag Warning for now. Despite critical RH values, just 2 ECMWF Ensemble members indicate winds will gust to 35 mph with the ECM MOS Guidance showing 90th percentile winds only as high as 25 mph. The larger concern will be the sustained winds of 20 mph throughout the afternoon. Over the next few shifts, we will continue to look at local hi-res models as well as assess potential impacts to determine if an upgrade is warranted. This weather pattern is expected to continue for the majority of the forecast period. The end of next weekend into the following work week has quite a bit of uncertainty. Depending on the location of this meandering high pressure, we will either remain a continuous dry, or we will see PWAT values in excess of 1" creep up the Colorado River Valley as a monsoonal pattern works to set up. && .FIRE WEATHER...Afternoon breezes and dry conditions will continue this week, with winds peaking on Tuesday. As a result of increased wildfire danger, a Fire Weather Watch remains in effect for portions of southern Nevada and northwestern Arizona. Afternoon relative humidity values will bottom out in the single digits with overnights only recovering to the mid-to-upper teens. && .AVIATION...For McCarran...Light southerly winds overnight will become light and variable by morning. Southerly winds are expected develop once again this afternoon at around 10 knots and a bit stronger on Monday afternoon, closer to 15 knots. No significant cloud cover is expected through the period. For the rest of southern Nevada, northwest Arizona and southeast California...Winds will follow diurnal trends overnight through this morning before south to southwest winds take over once again during the afternoon generally at 10 to 15 kts. Slightly stronger winds are expected on Monday afternoon from the south to southwest at 15-20 kts. No significant cloud cover is expected through the period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Steele DISCUSSION...Varian AVIATION...Czyzyk For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2020Red Flag Warnings in Arizona, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.